I am 22 years old, I have a 2 year old son with my husband and I have the IUD mirena.
After having sex I started feeling sharp pains around my lower abdomen. It hurt so bad that I was sweating I got in a warm bath to ease the pain, I even threw up. It hurt to use the bathroom and was very painful to push. This was last night and I still feel the sharp pains. I had to take ibuprofin so I could even sleep, I was up for two hours. What could this be? It has never happened to me before. My husband and I are faithful to eachother so std is ruled out. Please help
Welcome to the ehealthforum and I am really glad to help you out. Mirena is notorious for causing pelvic inflammatory disease and intrauterine adhesions. Pelvic inflammatory disease is an infection of the uterus, fallopian tubes or ovaries. It occurs when bacteria move upward from a woman's vagina or cervix to her uterus or fallopian tubes. Intrauterine adhesions can cause abdominal cramps and discomfort in the lower abdomen.
I sincerely advise you to consult a gynecologist and get cervical swabs and pelvic ultrasound done to find out whether PID is responsible for your symptoms. The gastrointestinal causes for such symptoms also have to be ruled out.
It is very difficult to precisely confirm a diagnosis without examination and investigations, and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Abdominal Pain , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.